Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 19, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 30, 2014, 3:38 AM CDT for 22 counties in Nebraska; 4 counties in Kansas. It took effect at Apr 30, 2014, 10:19 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 3:38 AM CDT (08:38 UTC)
- In effect from
- Apr 30, 2014, 10:19 AM CDT
- Expired
- Apr 30, 2014, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
All 26 counties
Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 40 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
097 WWUS73 KGID 300838 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 338 AM CDT WED APR 30 2014 KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-301700- /O.NEW.KGID.WI.Y.0019.140430T1700Z-140501T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER- PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD... LOUP CITY...LITCHFIELD...LEXINGTON...COZAD...GOTHENBURG... KEARNEY...ELWOOD...HOLDREGE...MINDEN...CAMBRIDGE...ARAPAHOE... OXFORD...BEAVER CITY...ALMA...ORLEANS...FRANKLIN...HILDRETH 338 AM CDT WED APR 30 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS AND CONTINUE TO BE STRONG THROUGH EARLY THIS EVENING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
413 WWUS73 KGID 301519 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1019 AM CDT WED APR 30 2014 NEZ040-041-047>049-062>064-075-076-085-086-010000- /O.EXB.KGID.WI.Y.0019.140430T1519Z-140501T0000Z/ GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-ADAMS-CLAY- WEBSTER-NUCKOLLS- INCLUDING THE CITIES OF...SPALDING...SCOTIA...WOLBACH... FULLERTON...GENOA...ST. PAUL...CENTRAL CITY...STROMSBURG... OSCEOLA...SHELBY...POLK...GRAND ISLAND...AURORA...YORK... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... RED CLOUD...BLUE HILL...BLADEN...SUPERIOR...NELSON 1019 AM CDT WED APR 30 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...NORTHWEST WINDS WILL BE STRONG AND GUSTY ALL DAY. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-010000- /O.EXT.KGID.WI.Y.0019.140430T1519Z-140501T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER- PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD... LOUP CITY...LITCHFIELD...LEXINGTON...COZAD...GOTHENBURG... KEARNEY...ELWOOD...HOLDREGE...MINDEN...CAMBRIDGE...ARAPAHOE... OXFORD...BEAVER CITY...ALMA...ORLEANS...FRANKLIN...CAMPBELL... HILDRETH 1019 AM CDT WED APR 30 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...NORTHWEST WINDS WILL BE STRONG AND GUSTY ALL DAY. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
701 WWUS73 KGID 302350 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 650 PM CDT WED APR 30 2014 KSZ005-006-017-018-NEZ039>041-046>049-060>064-072>076-082>086- 010100- /O.EXP.KGID.WI.Y.0019.000000T0000Z-140501T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...PLAINVILLE...STOCKTON...OSBORNE...DOWNS...ORD... SPALDING...SCOTIA...WOLBACH...FULLERTON...GENOA...LOUP CITY... LITCHFIELD...ST. PAUL...CENTRAL CITY...STROMSBURG...OSCEOLA... SHELBY...POLK...LEXINGTON...COZAD...GOTHENBURG...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...SUTTON...HARVARD...CLAY CENTER...EDGAR...FAIRFIELD... CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS... FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD...BLUE HILL...BLADEN... SUPERIOR...NELSON 650 PM CDT WED APR 30 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ACROSS THE AREA HAS DECREASED IN INTENSITY...A TREND WHICH IS EXPECTED TO CONTINUE THROUGH THE REST OF THIS EVENING AND TONIGHT. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. $$ BRYANT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 30, 12:21 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 30, 12:21 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1221 AM CDT WED APR 30 2014 .UPDATE... ISSUED AT 713 PM CDT TUE APR 29 2014 A DECREASING LOWER TROPOSPHERIC PRESSURE GRADIENT...ALONG WITH DECREASING BOUNDARY LAYER HEIGHT AND MIXING...IS ALLOWING THE LOWER TROPOSPHERIC WIND FIELD TO DECREASE IN INTENSITY...A TREND WHICH GUIDANCE SUGGESTS WILL CONTINUE THROUGH THE REST OF THIS EVENING. LOCATIONS ACROSS THE CWA ARE NOW REPORTING A WIND SPEED BELOW WIND ADVISORY CRITERIA AND AS A RESULT...THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 00Z. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 423 PM CDT TUE APR 29 2014 PRIMARY FORECAST CONCERN WILL INVOLVE THE STRONG WINDS ALONG WITH PRECIPITATION CHANCES. WATER VAPOR IMAGERY CURRENTLY SHOWS DEEP UPPER CLOSED LOW PRESSURE SITUATED OVER NORTHEAST IOWA AROUND LUNCHTIME. TOO BAD THE WIND PROFILER NETWORK IS VIRTUALLY NON EXISTENT THESE DAYS AS IT WOULD HELP PROVIDE SOME GROUND TRUTH REGARDING THE MOVEMENT OF THE UPPER LOW. AT PRESENT WE ARE STILL UNDER A QUASI-OMEGA TYPE BLOCKING PATTERN WITH THE HIGH NEAR THE HUDSON BAY. ACTUALLY GETTING INTO A VERY HIGH AMPLITUDE PATTERN OVER THE CONUS WITH RIDGING BUILDING INTO THE WESTERN PART OF THE COUNTRY. WATER VAPOR ALSO DEPICTING A GOOD FETCH OF MOISTURE ROTATING AROUND THE UPPER LOW AND INTO THE CENTRAL PLAINS...ALONG WITH SOME DRYING OVER NDAK. AT THE SURFACE...A 998 MB VERTICALLY STACKED LOW PRESSURE WAS OVER SOUTHEAST IOWA AND HAS BEEN MOVING SLOWLY EAST DURING THE DAY. WE ARE STILL EXPERIENCING A STRONG PRESSURE GRADIENT OVER NE/KS...AT PRESENT WE ARE LOOKING AT A 20+ MB DIFFERENCE FROM EAST TO WEST ACROSS NEBRASKA. LIGHT RAIN HAS BEEN OCCURRING OFF AND ON ALL DAY WITH THE AREA OF RAIN MOVING SOUTH IN THE CYCLONIC FLOW ALONG THE WEST END OF THE UPPER LEVEL LOW. THERE WAS SOME HINT OF THE PRECIPITATION DECREASING IN THE NORTHERN PART OF THE CWA AS OF 19Z. PLAN FOR NOW IS TO KEEP LINGERING CHANCE FOR LIGHT RAIN GOING THIS EVENING BEFORE ENDING OVERNIGHT. VISIBLE SATELLITE SHOWING DRY PUNCH/CLEAR SLOT OVER NDAK THAT IS DIVING SOUTH INTO NORTHEAST SDAK. SEVERAL MODELS HAVE THIS DRY AREA PUNCHING INTO WESTERN/CENTRAL NEB OVERNIGHT. WILL NEED TO MONITOR THE PROGRESS THIS EVENING AS POTENTIAL CLEARING COULD AFFECT LOW TEMPERATURES...ESPECIALLY SINCE THESE HAVE NOT RISEN AS MUCH AS EXPECTED TODAY. AS FAR AS WINDS ARE CONCERNED...JUST A LITTLE LET UP IN SPEEDS ANTICIPATED AFTER SUNSET WHICH SHOULD KEEP AREA JUST BELOW ADVISORY CRITERIA OVERNIGHT. DURING THE DAYTIME ON WEDNESDAY WE WILL STILL BE UNDER THE INFLUENCE OF THE UPPER LOW WHICH WILL DUMBBELL OVER IOWA/SRN MN DURING THE NEXT 24 HRS. MAY HAVE ANOTHER LOBE OF ENERGY MOVE SOUTH OVER OUR CWA ON WED AS WE REMAIN IN UPPER CYCLONIC FLOW BRINGING UP THE QUESTION OF ADDITIONAL PRECIPITATION. THERE IS A LITTLE MORE UNCERTAINTY IN THE MODELS AS TO WHETHER WE SEEN RAIN OR IF IT REMAINS EAST OF THE CWA. FOR NOW FEEL THE BEST OPTION IS TO PUT A MENTION OF SPRINKLES IN FOR THE DAYTIME. SHOULD ALSO NOTE THAT THE WINDS WILL ONCE AGAIN INCREASE FROM THE NORTHWEST BY MID MORNING. THEY DO NOT LOOK QUITE AS STRONG AS TODAY...AS THE SURFACE PRESSURE GRADIENT IS JUST A BIT WEAKER AND 850 MB WINDS ALSO APPEAR TO BE A LITTLE LESS...SO WHILE IT WILL BE WINDY...IT MIGHT BE JUST A TAD UNDER ADVISORY CRITERIA. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 423 PM CDT TUE APR 29 2014 COMPARED TO THE ACTIVE WEATHER OF THE PAST FEW DAYS...THIS 6-DAY PERIOD WILL LARGELY OFFER A MUCH QUIETER...AND MORE IMPORTANTLY FOR MANY FOLKS: A GRADUALLY-WARMING TEMPERATURE REGIME WITH HIGHS BY THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK WELL INTO THE 60S-70S. IN FACT...HIGHS ON A FEW DAYS WERE RAISED SEVERAL DEGREES. PRECIPITATION- WISE...ALTHOUGH NOT NECESSARILY GUARANTEED TO STAY THIS WAY...THE MAJORITY OF THE CWA HAS NO PRECIPITATION CHANCE WHATSOEVER MENTIONED THIS ENTIRE TIME...WITH THE ONLY EXCEPTION STILL CONSISTING OF A SLIGHT CHANCE OF RAIN SHOWERS IN A HANDFUL OF FAR NORTHERN COUNTIES ON SATURDAY NIGHT. THERE IS A NOTICEABLE ABSENCE OF THUNDERSTORM POTENTIAL THROUGH THE PERIOD. AS A RESULT...THERE ARE ONLY A FEW POSSIBLE CONCERNS THAT COULD NECESSITATE INCLUSION IN THE LOCAL HAZARDOUS WEATHER OUTLOOK PRODUCT (HWO). MOST NOTABLY...ALTHOUGH OFFICIALLY THERE ARE NO SUB-FREEZING TEMPS CURRENTLY FORECAST FOR WEDNESDAY/THURSDAY NIGHTS...MUCH OF THE AREA IS FORECAST TO DROP BETWEEN 33-36 DEGREES...WHICH COULD MAKE FOR A CLOSE CALL FOR SUB-FREEZING TEMPS AT LEAST IN LOCALIZED AREAS. AS FOR FROST FORMATION...WINDS WEDNESDAY NIGHT/THURSDAY MORNING ARE EXPECTED TO REMAIN STRONG ENOUGH TO PREVENT ANY POTENTIAL FROST...BUT SOMEWHAT LIGHTER BREEZES ON THURSDAY NIGHT/FRIDAY MORNING BARE WATCHING FOR MAYBE...REPEAT MAYBE...A SLIGHTLY HIGHER FROST POTENTIAL. WILL ALLOW ANOTHER SHIFT OR TWO TO TAKE ANOTHER LOOK AT THIS POTENTIAL BEFORE PUTTING A FORMAL PATCHY FROST MENTION INTO THE FORECAST. BEYOND THURSDAY NIGHT/FRIDAY MORNING...LOW TEMPERATURES ARE AGAIN FORECAST TO RETURN TO LEVELS SAFELY ABOVE ANY FROST/FREEZE CONCERNS. LASTLY ON THE POTENTIAL HAZARD FRONT...ALTHOUGH NOT MENTIONED IN THE LATEST HWO...WILL HAVE TO KEEP AN EYE ON THE COMBINATION OF WIND/RELATIVE HUMIDITY ON FRIDAY AFTERNOON FOR AT LEAST A NEAR-CRITICAL FIRE DANGER MAINLY FOR KS ZONES IN THE FAR SOUTHERN CWA. HOWEVER...GIVEN THE CONTINUED SPRING GREEN-UP AND FAIRLY WIDESPREAD RAIN SHOWERS CURRENTLY ONGOING...ITS POSSIBLE THAT AREA FIRE MANAGERS COULD DEEM VEGETATIVE FUELS TOO UNFAVORABLE FOR FIRE DANGER BY THAT TIME ANYWAY. GETTING INTO SOME METEOROLOGICAL DETAIL AND TAKING IT MAINLY IN 2-3 DAY BLOCKS. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...IN ESSENCE THIS 36 TIME FRAME MARKS THE BEGINNING STAGES OF THE LARGE-SCALE PATTERN CHANGE...AS THE BROAD/LARGE SCALE TROUGH THAT STARTS OUT WEDNESDAY EVENING DOMINATING MOST OF THE CENTRAL/EASTERN CONUS GRADUALLY STARTS TO LIFT OUT INTO MAINLY THE NORTHEAST CONUS...ALLOWING THE EASTERN FRINGES OF A HIGHLY AMPLIFIED RIDGE OVER THE WESTERN CONUS TO EDGE EASTWARD TOWARD THE CENTRAL PLAINS...ALLOWING A GRADUAL RISE IN MID LEVEL HEIGHTS. AT THE SURFACE ON WEDNESDAY NIGHT...AN ENHANCED PRESSURE GRADIENT WILL REMAIN IN PLACE...WITH PERSISTENT MIXING UP INTO A GENERALLY 30-35 KNOT NORTH- NORTHWESTERLY WIND MAX AT 850 MILLIBARS. ALTHOUGH RATHER WINDY RIGHT AWAY IN THE EVENING...SPEEDS WILL SLACKEN SOMEWHAT OVERNIGHT BUT WITH SUSTAINED SPEEDS STILL UP INTO THE 10-20 MPH RANGE THROUGH MUCH OF THE NIGHT...WHICH DESPITE FORECAST LOWS IN THE 33-36 RANGE SHOULD LARGELY PREVENT FROST ISSUES. PRECIPITATION- WISE...ALTHOUGH CURRENTLY A DRY FORECAST...AM SOMEWHAT CONCERNED THAT AT LEAST A SLIGHT CHANCE OF SPRINKLES MAY NEED CONSIDERED IN LATER FORECASTS FOR MAINLY THE FAR NORTHEASTERN CWA RIGHT AWAY WEDNESDAY EVENING AS DISTURBANCES ROTATING SOUTHWARD ALONG THE BACKSIDE OF THE DEPARTING MID LEVEL LOW COULD PROMOTE SOME LIGHT /HIT-AND-MISS PRECIP. BY THURSDAY DAYTIME INTO THURSDAY NIGHT...CONFIDENCE IS RATHER HIGH IN THE CONTINUED DRY FORECAST...ESPECIALLY FOR MEASURABLE RAIN...BUT AGAIN AT LEAST A ROGUE SPRINKLE IS PROBABLY NOT OUT OF THE QUESTION IN FAR EASTERN ZONES DURING THE DAY. MADE VERY LITTLE CHANGE TO HIGH TEMPS WITH MOST OF THE CWA IN THE 57-60 RANGE...ALTHOUGH THERE WILL LIKELY BE A SUNNIER WEST-CLOUDIER EAST REGIME IN PLACE. ALTHOUGH NOT AS WINDY AS THE PRECEDING FEW DAYS...A HEALTHY NORTHWEST BREEZE IS AGAIN FORECAST FOR THURSDAY WITH SUSTAINED SPEEDS ACROSS MOST OF THE CWA GENERALLY FORECAST IN THE 20-27 MPH RANGE...OR AT LEAST SLIGHTLY BELOW ADVISORY CRITERIA. DROPPED LOWS DOWN A FEW DEGREES FOR THURSDAY NIGHT...WHICH AS ALREADY MENTIONED COULD POSSIBLY BRING PATCHY FROST POTENTIAL INTO PLAY. FRIDAY DAYTIME THROUGH THE END OF THE WEEKEND ON SUNDAY NIGHT...THE MID-UPPER LEVEL PATTERN CONTINUES A GRADUAL TRANSITION FROM MORE NORTHERLY FLOW TO MORE WEST-NORTHWEST FLOW AS A BROAD RIDGE BUILDS INTO THE MAJORITY OF THE CONUS...ALONG WITH A CORRESPONDING RETURN TO WARMER LOW-LEVEL TEMPS. PRECIPITATION-WISE...FORCING REMAINS PRETTY NEGLIGIBLE OVER THE LOCAL AREA...BUT BOTH THE ECMWF/GFS SUGGEST SOME PASSING LIGHT SPRINKLES/SHOWERS ARE NOT COMPLETELY OUT OF THE QUESTION...ESPECIALLY FOR SATURDAY NIGHT IN THE FAR NORTHERN CWA PER THE ECMWF. ALTHOUGH BREEZES REMAIN NORTHWESTERLY ON FRIDAY...THEY CONTINUE THE DOWNWARD TREND WITH SUSTAINED SPEEDS GENERALLY NO MORE THAN 15-20 MPH. HIGH TEMPS FROM FRIDAY-SUNDAY WERE RAISED AT LEAST A FEW DEGREES FROM PREVIOUS FORECAST ON EACH DAY...ESPECIALLY FOR FRIDAY WHICH WAS BOOSTED 5-6 DEGREES. THE NET RESULT IS HIGHS ON THESE DAYS GENERALLY MID 60S-MID 70S...AND UPPER 70S IN KS ZONES BY SUNDAY. MONDAY DAYTIME THROUGH TUESDAY DAYTIME...THE DRY FORECAST CONTINUES...ALTHOUGH BOTH THE ECMWF/GFS AGREE THAT THE BROAD RIDGE IN THE MID/UPPER LEVELS WILL GRADUALLY GIVE WAY TO A RETURN TO SOUTHWESTERLY FLOW AHEAD OF THE NEXT...FAIRLY BROAD LARGE SCALE TROUGH MIGRATING FROM THE WESTERN TOWARD THE CENTRAL CONUS. AT LEAST FOR NOW...THIS SYSTEM DOES NOT APPEAR TO BE NEARLY AS DYNAMIC AS THE ONE CURRENTLY EXITING THE AREA...BUT WILL HAVE TO KEEP AN EYE ON ESPECIALLY THE TUESDAY TIME FRAME FOR THE POSSIBLE EVENTUAL INCLUSION OF SOME SLIGHT POPS. TEMP-WISE...MONDAY HIGHS WERE RAISED GENERALLY 3-4 DEGREES FROM PREVIOUS WITH MOST OF THE CWA MID-UPPER 70S...AND TUESDAY IS VERY PRELIMINARILY ADVERTISED TO CARRY A GRADIENT FROM NEAR-70 FAR NORTHWEST TO LOW 80S IN KS ZONES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1218 AM CDT WED APR 30 2014 CLOUDS HAVE BROKEN UP SOME AS THEY HAVE BEEN MOVING INTO THE AREA...BUT THERE ARE MORE CLOUDS THAT SHOULD BE MOVING INTO THE AREA DURING THE NIGHT. THERE WILL BE SOME CLEARING DURING THE DAY. WINDS WILL INCREASE DURING THE DAY FROM THE NORTH/NORTHWEST THEN DIMINISH SOME AS EVENING APPROACHES. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...BRYANT SHORT TERM...EWALD LONG TERM...PFANNKUCH AVIATION...JCB
Hazardous weather outlook, Apr 29, 6:51 PM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 651 PM CDT TUE APR 29 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 651 PM CDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. LOW TEMPERATURES TONIGHT INTO WEDNESDAY MORNING COULD FLIRT WITH 32 DEGREES IN LIMITED PARTS OF THE OUTLOOK AREA. ALTHOUGH WINDS WILL BE TOO STRONG FOR FROST FORMATION...SENSITIVE VEGETATION COULD BE DAMAGED IF A FEW PLACES ACTUALLY DIP TO THE FREEZING MARK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DURING THE DAY WEDNESDAY...THERE WILL BE ANOTHER ROUND OF ENHANCED NORTHWEST WINDS...WITH MUCH OF THE OUTLOOK AREA FORECAST TO OBSERVE SUSTAINED SPEEDS BETWEEN 25 AND 30 MPH...WITH GUSTS UP TO AROUND 40 MPH. WEDNESDAY NIGHT AND THURSDAY NIGHT...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 33 TO 36 DEGREE RANGE ACROSS MOST OF THE OUTLOOK AREA. AT THIS TIME...BREEZES WEDNESDAY NIGHT APPEAR STRONG ENOUGH TO PREVENT FROST. HOWEVER...WINDS LATE THURSDAY NIGHT SHOULD AVERAGE AROUND 10 MPH OR LESS...POSSIBLY PROVING FAVORABLE FOR PATCHY FROST FORMATION. THIS POTENTIAL WILL BE REFINED IN LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT/EWALD/PFANNKUCH
Nearby
Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.